Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 8:54 PM CDT for 5 counties in Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 8:54 PM CDT (01:54 UTC)
- Expired
- Apr 3, 2018, 9:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:08 PM CDT | TSTM WND DMG | 5 Ne Ashland City, TN | TREE DOWN ON CARNEY WINTERS ROAD IN NORTHEAST CHEATHAM COUNTY |
| Apr 3, 9:15 PM CDT | TSTM WND GST 58 | 4 Nw Springfield, TN | 50 KNOT / 58 MPH WIND GUST MEASURED AT SPRINGFIELD AIRPORT KM91 AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
386 WUUS54 KOHX 040154 SVROHX TNC021-037-043-125-147-040230- /O.NEW.KOHX.SV.W.0024.180404T0154Z-180404T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 854 PM CDT TUE APR 3 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northwestern Davidson County in Middle Tennessee... Eastern Dickson County in Middle Tennessee... Eastern Montgomery County in Middle Tennessee... Cheatham County in Middle Tennessee... Robertson County in Middle Tennessee... * Until 930 PM CDT * At 853 PM CDT, severe thunderstorms were located along a line extending from near Clarksville to near Dickson, moving east at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Springfield, Dickson, Ashland City, Clarksville, Coopertown, White Bluff, Kingston Springs, Pegram, Burns, Joelton, Pleasant View, Charlotte, Adams, Cedar Hill, Cheatham Dam, Bells Bend and Beaman Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A tornado watch remains in effect for the warned area. Tornadoes can develop quickly from severe thunderstorms. Although a tornado is not immediately likely, if one is spotted, act quickly and move to a place of safety inside a sturdy structure such as a basement or small interior room. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3612 8689 3603 8739 3664 8732 3665 8679 TIME...MOT...LOC 0153Z 257DEG 58KT 3661 8733 3604 8744 HAIL...0.75IN WIND...60MPH $$ Whitehead
1 follow-up statement
681 WWUS54 KOHX 040213 SVSOHX Severe Weather Statement National Weather Service Nashville TN 913 PM CDT TUE APR 3 2018 TNC043-125-040223- /O.CAN.KOHX.SV.W.0024.000000T0000Z-180404T0230Z/ Dickson TN-Montgomery TN- 913 PM CDT TUE APR 3 2018 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKSON AND EASTERN MONTGOMERY COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area. therefore the warning has been cancelled. A severe thunderstorm watch remains in effect until 100 AM CDT for Middle Tennessee. LAT...LON 3608 8709 3665 8702 3665 8679 3612 8689 TIME...MOT...LOC 0213Z 257DEG 58KT 3667 8698 3610 8709 $$ TNC021-037-147-040230- /O.CON.KOHX.SV.W.0024.000000T0000Z-180404T0230Z/ Davidson TN-Cheatham TN-Robertson TN- 913 PM CDT TUE APR 3 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHWESTERN DAVIDSON...EASTERN CHEATHAM AND WESTERN ROBERTSON COUNTIES... At 913 PM CDT, severe thunderstorms were located along a line extending from 10 miles east of Guthrie to Kingston Springs, moving east at 65 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Springfield, Ashland City, Coopertown, Kingston Springs, Pegram, Joelton, Pleasant View, Cedar Hill, Beaman Park and Bells Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A tornado watch remains in effect for the warned area. Tornadoes can develop quickly from severe thunderstorms. Although a tornado is not immediately likely, if one is spotted act quickly and move to a place of safety inside a sturdy structure, such as a basement or small interior room. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3608 8709 3665 8702 3665 8679 3612 8689 TIME...MOT...LOC 0213Z 257DEG 58KT 3667 8698 3610 8709 HAIL...0.75IN WIND...60MPH $$ Whitehead
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:23 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 3, 8:23 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 823 PM CDT Tue Apr 3 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... With latest SPC day one evening convective outlook emphasizing the potential for damaging winds more versus large hail across the mid state region, removed the large hail reference in the zone forecast product. This is not saying that large hail will not still be a threat with an isolated svr tstm or two, but damaging winds potential is the main threat this evening. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Will continue close to timing reasoning of 18Z TAF forecast issuance as consensus of short range model guidance continues to support. VFR conditions should generally prevail before 04/02Z. Sfc pressure gradient influences should continue to support gusts as high as 35kts ahead of, along, and shortly behind strong sfc frontal passage. Sfc winds will veer from SW ahead of to NW behind frontal passage. As strong sfc frontal boundary moves across mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms, with ceilings lowering to at least MVFR thresholds, possible. Decreasing cloudiness expected behind frontal passage as upper level troughing influences move eastward and sfc ridging influences build into mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 15 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Apr 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe storms are possible late this afternoon and evening for all of Middle Tennessee, however the best chances will be along and west of I-65. The primary threat is damaging straight-line winds. Large hail and isolated tornadoes will also be possible. In addition, a Wind Advisory is in effect for areas west of the Cumberland Plateau from 10 am this morning through 10 pm this evening. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph at times. These non-thunderstorm winds may blow down a few trees, tree limbs, or power lines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures and widespread of frost are possible Thursday morning across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested for the severe weather potential this evening. Spotter Thunderstorm Reporting Criteria: Tornado Funnel Cloud Flooding Hail >= 1/2 inch Measured winds of >50 mph Structural Damage Downed Trees or Power lines 27
In the hours before
Special weather statement, Apr 3, 7:22 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT TUE APR 3 2018
TNZ005>007-023>026-057-040045-
Hickman TN-Stewart TN-Robertson TN-Dickson TN-Humphreys TN-
Cheatham TN-Montgomery TN-Houston TN-
722 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...MONTGOMERY...
SOUTHEASTERN STEWART...CHEATHAM...HOUSTON...HUMPHREYS...NORTHERN
HICKMAN AND ROBERTSON COUNTIES UNTIL 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to near Hurricane Mills.
Movement was east at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Springfield, Dickson, Ashland City, Waverly, Erin,
Coopertown, White Bluff, Kingston Springs, New Johnsonville, McEwen,
Burns, Tennessee Ridge, Hurricane Mills, Pleasant View, Charlotte,
Orlinda, Adams, Vanleer and Cedar Hill.
This includes the following highways...
Interstate 40 between mile markers 156 and 181.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3605 8715 3605 8718 3599 8719 3594 8723
3590 8793 3594 8793 3594 8798 3595 8798
3664 8752 3665 8671
TIME...MOT...LOC 0021Z 267DEG 55KT 3661 8735 3593 8786
WhiteheadSpecial weather statement, Apr 3, 7:47 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
747 PM CDT TUE APR 3 2018
TNZ024>026-056-057-040130-
Hickman TN-Dickson TN-Humphreys TN-Cheatham TN-Perry TN-
747 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTH CENTRAL
CHEATHAM...NORTHERN PERRY...SOUTHEASTERN HUMPHREYS AND HICKMAN
COUNTIES UNTIL 830 PM CDT...
At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McEwen to 6 miles northwest of Linden.
Movement was east at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Dickson, Ashland City, Centerville, Linden, White Bluff, McEwen,
Burns, Hurricane Mills, Charlotte, Lobelville, Bon Aqua, Lyles,
Bucksnort, Mousetail Landing State Park, Pinewood, Pleasantville and
Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 139 and 180.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3567 8802 3613 8769 3626 8703 3565 8748
3564 8756 3565 8757 3565 8759 3563 8761
3563 8765 3556 8800 3562 8804
TIME...MOT...LOC 0046Z 255DEG 35KT 3610 8759 3568 8792
WhiteheadSpecial weather statement, Apr 3, 8:17 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
817 PM CDT TUE APR 3 2018
TNZ007-008-026-040200-
Robertson TN-Cheatham TN-Sumner TN-
817 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER...NORTHEASTERN CHEATHAM
AND EASTERN ROBERTSON COUNTIES UNTIL 900 PM CDT...
At 817 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains to near Coopertown. Movement
was east at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Springfield, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, Westmoreland, Ridgetop, Cross Plains,
Portland, Pleasant View, Orlinda, Mitchellville, Oak Grove and
Cottontown.
This includes the following highways...
Interstate 65 between mile markers 101 and 120.
Interstate 24 between mile markers 26 and 31.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3664 8620 3661 8621 3638 8641 3637 8673
3641 8675 3639 8678 3636 8679 3635 8683
3638 8686 3637 8688 3639 8691 3634 8692
3631 8711 3665 8670 3665 8659 3663 8657
3665 8651
TIME...MOT...LOC 0117Z 251DEG 50KT 3661 8672 3636 8700
WhiteheadSpecial weather statement, Apr 3, 8:26 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
826 PM CDT TUE APR 3 2018
TNZ005-006-023>026-040215-
Stewart TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-
826 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...MONTGOMERY...STEWART...
WESTERN CHEATHAM...HOUSTON AND HUMPHREYS COUNTIES UNTIL 915 PM CDT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dover to near New Johnsonville. Movement was
east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Dickson, Waverly, Camden, Dover, Erin, White Bluff,
Kingston Springs, New Johnsonville, McEwen, Burns, Tennessee Ridge,
Hurricane Mills, Big Rock, Charlotte, Vanleer, Cumberland City,
Slayden, Cheatham Dam and Palmyra.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3656 8714 3655 8712 3646 8713 3645 8711
3605 8713 3605 8718 3602 8719 3598 8739
3599 8753 3597 8753 3595 8756 3587 8794
3594 8793 3594 8797 3607 8796 3615 8792
3622 8795 3654 8795 3664 8768 3664 8712
TIME...MOT...LOC 0125Z 253DEG 56KT 3649 8788 3595 8791
WhiteheadSpecial weather statement, Apr 3, 8:35 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
835 PM CDT TUE APR 3 2018
TNZ026-027-059-040215-
Williamson TN-Davidson TN-Cheatham TN-
835 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 915 PM CDT...
At 834 PM CDT, Doppler radar was tracking several strong
thunderstorms from 10 miles west of Franklin, northeast to the
south Nashville area. Movement was northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Franklin, Ashland City, Nashville, Brentwood, Forest Hills, Oak Hill,
Belle Meade, Kingston Springs, Pegram, Bellevue, Antioch, Fairview,
Joelton, Berry Hill, Bells Bend, Whites Creek, Natchez Trace At
Highway 96, Beaman Park, Leipers Fork and Percy Priest Lake.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3615 8656 3614 8655 3614 8654 3613 8653
3611 8654 3610 8652 3608 8652 3608 8653
3609 8655 3607 8655 3585 8704 3598 8719
3638 8692
TIME...MOT...LOC 0134Z 239DEG 49KT 3598 8701
13Local storm report, Apr 3, 8:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
848 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 8 S NASHVILLE 36.06N 86.78W
04/03/2018 E0.50 INCH DAVIDSON TN AMATEUR RADIO
HALF INCH HAIL AT TAMPA DRIVE AND SPARTAN DRIVE
&&
EVENT NUMBER OHX1800319
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 27 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 23 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 43 min |
| Apr 3, 8:17 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Apr 3, 8:26 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| Apr 3, 8:29 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 26 min |
| Apr 3, 8:35 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 37 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 34 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 42 min |
| Apr 3, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 32 min |
| Apr 3, 9:17 PM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Williamson | 3 hr |
| Apr 3, 9:18 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 27 min |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 15 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 34 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 3, 10:09 PM CDT | Special Weather Statement | OHX | Warren, White | 51 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Apr 3, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 52 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 32 min |
| Apr 3, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 47 min |
| Apr 4, 2:47 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.